Advertisement

Extension of Two-Dimensional Mean Curvature Flow with Free Boundary

  • Siao-Hao GuoEmail author
Article
  • 32 Downloads

Abstract

Given a mean curvature flow of compact, embedded \(C^{2}\) surfaces satisfying Neumann free boundary condition on a mean convex, smooth support surface in 3-dimensional Euclidean space, we show that it can be extended as long as its mean curvature and perimeter stay uniformly bounded along the flow.

Keywords

Mean curvature flow Free boundary Extension problem 

Notes

Acknowledgements

The author is grateful to Peter Sternberg for suggesting the problem, for insightful discussions and for providing helpful comments on this paper.

References

  1. 1.
    Allard, W.: On the first variation of a varifold. Ann. Math. 95, 417–491 (1972)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Andrews, B.: Fully nonlinear parabolic equations in two space variables. arXiv:math/0402235v1
  3. 3.
    Aronson, D., Serrin, J.: Local behavior of solutions of quasilinear parabolic equations. Arch. Ration. Mech. Anal. 25, 81–122 (1967)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Buckland, J.: Mean curvature flow with free boundary on smooth hypersurfaces. J. Reine Angew. Math. 586, 71–90 (2005)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cooper, A.: A characterization of the singular time of the mean curvature flow. Proc. Am. Math. Soc. 139(8), 29332942 (2011)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Colding, T., Minicozzi II, W.: Smooth compactness of self-shrinkers. Comment. Math. Helv. 87(2), 463–475 (2012)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Ecker, K.: Regularity Theory for Mean Curvature Flow. Birkhäuser, Boston (2004)CrossRefGoogle Scholar
  8. 8.
    Ecker, K., Huisken, G.: Interior estimates for hypersurfaces moving by mean curvature. Invent. Math. 105, 547–569 (1991)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Grüter, M., Jost, J.: Allard type regularity results for varifolds with free boundaries. Ann. Scu. Norm. Sup. Pisa Cal. Sci (4) 13(1), 129–169 (1986)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Huisken, G.: Non-parametric mean curvature evolution with boundary conditions. J. Differ. Equ. 77, 369–378 (1989)CrossRefGoogle Scholar
  11. 11.
    Huisken, G.: Asymptotic behaviour for singularities of the mean curvature flow. J. Differ. Geom. 31, 285–299 (1990)CrossRefGoogle Scholar
  12. 12.
    Huisken, G., Sinestrari, C.: Convexity estimates for mean curvature flow and singularities of mean convex surfaces. Acta Math. 183(1), 45–70 (1999)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Ilmanen, T.: Singularities of mean curvature flow of surfaces (preprint)Google Scholar
  14. 14.
    Koeller, A.: Regularity of mean curvature flows with Neumann free boundary conditions. Calc. Var. 43, 265–309 (2012)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Le, N., Sesum, N.: The mean curvature at the first singular time of the mean curvature flow. Ann. Inst. H. Poincaré Anal. Non Linéaire 27(6), 14411459 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Li, H., Wang, B.: The extension problem of the mean curvature flow (I). Invent. Math. (2019).  https://doi.org/10.1007/s00222-019-00893-2 MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Leng, Y., Zhao, E., Zhao, H.: Notes on the extension of the mean curvature flow. Pac. J. Math. 269(2), 385–392 (2014). 1, 2014MathSciNetCrossRefGoogle Scholar
  18. 18.
    Pérez, J., Ros, A.: Properly embedded minimal surfaces with finite total curvature. In: The Global Theory of Minimal Surfaces in Flat Spaces (Martina Franca, 1999). Lecture Notes in Math., vol. 1775 , pp. 15–66. Fond. CIME/CIME Found. Subser., Springer, Berlin (2002)Google Scholar
  19. 19.
    Stahl, A.: Regularity estimates for solutions to the mean curvature flow with a Neumann boundary condition. Calc. Var. 4, 385–407 (1996)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Walter, W.: On the strong maximum principle for parabolic differential equations. Proc. Edinburgh Math. Soc. (2) 29(1), 93–96 (1986)MathSciNetCrossRefGoogle Scholar
  21. 21.
    White, B.: A local regularity theorem for mean curvature flow. Ann. Math. (2) 161(3), 1487–1519 (2005)MathSciNetCrossRefGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 2019

Authors and Affiliations

  1. 1.Department of MathematicsIndiana UniversityBloomingtonUSA

Personalised recommendations